Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 40, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 20, 2016, 10:51 AM CDT for Bastrop County, Texas. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2016, 10:51 AM CDT (15:51 UTC)
- Expired
- May 21, 2016, 7:28 AM CDT
- In force
- 21 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bastrop County, TX
The radar
The Ft Hood radar (KGRK), 74 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) at Bastrop (BRTT2). The gauge peaked at 23.92 ft at May 20, 2016, 2:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 23 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08159200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
511
WGUS44 KEWX 201551
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CDT FRI MAY 20 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Colorado River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC021-210951-
/O.NEW.KEWX.FL.W.0040.160520T1551Z-160521T1228Z/
/BRTT2.1.ER.160520T1435Z.160520T1800Z.160521T0028Z.NO/
1051 AM CDT FRI MAY 20 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Colorado River At Bastrop.
* until Saturday morning...or until the warning is cancelled.
* At 10:45 AM Friday the stage was 23.4 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by Friday afternoon.
The river will fall below flood stage Friday evening.
* Impact...At 23.0 feet...Minor lowland flooding reaches lowest areas of the
flood plain. Secondary roads and low bridges are flooded.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Bastrop 14 23 23.4 Fri 11 AM 17.5 12.2 10.9 10.1 9.7
&&
LAT...LON 3007 9737 3014 9731 3006 9717 2999 9718
$$
TXC021-149-210951-
/O.NEW.KEWX.FL.W.0041.160520T2113Z-160521T2236Z/
/SMIT2.1.ER.160520T2113Z.160521T0600Z.160521T1036Z.NO/
1051 AM CDT FRI MAY 20 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Colorado River Near Smithville.
* from this afternoon to Saturday afternoon...or until the warning is cancelled.
* At 10:40 AM Friday the stage was 18.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Friday afternoon and continue to rise
to near 21.0 feet by early Saturday morning. The river will fall below flood
stage Saturday morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches secondary roads and low
water crossings near the river.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Smithville 10 20 18.7 Fri 11 AM 19.7 11.5 9.4 8.4 7.6
&&
LAT...LON 2999 9718 3006 9717 2996 9686 2989 9692
$$
sbs1 follow-up statement
244
WGUS84 KEWX 210151
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 PM CDT FRI MAY 20 2016
...The flood warning is cancelled for the following rivers in Texas...
Colorado River At Bastrop Affecting Bastrop County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC021-210221-
/O.CAN.KEWX.FL.W.0040.000000T0000Z-160521T1228Z/
/BRTT2.1.ER.160520T1435Z.160520T1820Z.160520T2355Z.NO/
851 PM CDT FRI MAY 20 2016
The flood warning is cancelled for
the Colorado River At Bastrop.
* At 8:45 PM Friday the stage was 22.3 feet.
* Flood stage is 23.0 feet.
* Forecast...The river will continue to fall to 8.7 feet by Sunday morning.
* Impact...At 23.0 feet...Minor lowland flooding reaches lowest areas of the
flood plain. Secondary roads and low bridges are flooded.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Bastrop 14 23 22.3 Fri 9 PM 17.6 8.7 7.5 7.1 6.7
&&
LAT...LON 3007 9737 3014 9731 3006 9717 2999 9718
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 20, 6:46 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 20, 6:46 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 646 AM CDT FRI MAY 20 2016 .UPDATE... Please see the 12Z aviation forecast discussion below. && .AVIATION... Low cigs continue over the I-35 corridor this morning with IFR or low end MVFR expected through this morning. Some patchy fog is also ongoing, but visibilities have not dropped as low as indicated in the previous forecast. At KDRT, MVFR clouds have yet to develop and data generally supports VFR conditions to continue this morning. We still expect improvement back to VFR this afternoon along the I-35 corridor as daytime heating and mixing help to lift and scatter the low clouds. && .PREV DISCUSSION... /ISSUED 407 AM CDT FRI MAY 20 2016/ SHORT TERM (Today through Saturday)... There is a weak surface high pressure system dominating the area this morning. Light northeasterly winds are present over the eastern half of South Central Texas while light southerly flow dominates the Rio Grande. The first few thousand feet of the lower atmosphere are saturated with surface dew point temperatures in the upper 50s to mid 60s early this morning. There are several surface observation sites reporting patchy to isolated area of fog and this trend should continue for the next several hours or through 8 am today. By mid morning, clouds should break and scatter out as drier airmass filters and north to northeast low level winds mix down to the surface. No expecting any shower or thunderstorm activity today for the most part with the exception of the Rio Grande this evening. There is a slight chance for storms to develop across the Mexican mountains and then move to the east and over parts of the Rio Grande. For Saturday, expect isolated to scattered showers and isolated thunderstorms mainly along and east of Highway 281 during the afternoon and early evening hours as several pulses of energy come from the southwest. LONG TERM (Saturday Night through Thursday)... A weak upper level ridge is expected to prevail across the area for several days with mid level shortwaves pushing across the area from time to time. A dryline over west Texas is forecast to be fluctuating and going back and forth from west to east and vice versa. Storms are expected to form ahead of the dryline each day during the afternoon/early evening and then push across the Rio Grande and southern Edwards Plateau. Some storms could become strong to severe late Saturday night and once again Sunday night. The wet pattern continues for much of next week with storms developing out west and then pushing to the east to then affect parts of the Rio Grande and Edwards Plateau. There will be times when storms hold longer to affect areas along the I-35 corridor. Hydrology... There are several river points across the area within the minor to action stage categories. These river forecast points show improvement for the next 24 to 48 hours with all river points showing normal conditions by Sunday afternoon. Expected shower and thunderstorm activity for the next 48 hours will be limited to these river points. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 66 86 70 85 / 10 10 30 10 30 Austin Bergstrom Intl Airport 82 65 85 69 85 / 10 10 30 10 30 New Braunfels Muni Airport 82 67 86 70 86 / 10 10 30 10 30 Burnet Muni Airport 80 64 84 69 83 / 10 10 20 10 40 Del Rio Intl Airport 84 70 87 73 88 / 10 20 10 20 30 Georgetown Muni Airport 80 63 85 69 84 / 10 10 20 10 30 Hondo Muni Airport 83 68 86 71 87 / 10 10 20 10 30 San Marcos Muni Airport 81 66 85 70 84 / 10 10 30 10 30 La Grange - Fayette Regional 82 67 86 71 85 / 10 10 30 10 30 San Antonio Intl Airport 82 68 86 71 85 / 10 10 30 10 30 Stinson Muni Airport 83 70 87 72 87 / 10 10 30 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...24 Synoptic/Grids...17
Hazardous weather outlook, May 20, 5:35 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 535 AM CDT FRI MAY 20 2016 TXZ171>173-183>194-202>209-217>225-228-211045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 535 AM CDT FRI MAY 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:03 PM CDT | River Flood Warning | EWX | Fayette | 60 hr |
| May 19, 8:05 PM CDT | River Flood Warning | EWX | Travis | 23 hr |
| May 19, 8:30 PM CDT | River Flood Warning | EWX | Gonzales | 56 hr |
| May 20, 4:19 AM CDT | River Flood Warning | EWX | DeWitt | 53 hr |
| May 20, 6:59 AM CDT | River Flood Warning | EWX | Bexar | 14 hr |
| May 20, 10:51 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 31 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.